Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 104, NWS Albuquerque, NM

June 26, 2004Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2004, 7:00 PM MDT for Lincoln County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2004, 7:00 PM MDT (01:00 UTC)
Expired
Jun 26, 2004, 8:00 PM MDT
In force
60 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Lincoln County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2004-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2004-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
3158 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WUUS55 KABQ 270100
SVRABQ
NMC027-270200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 PM MDT SAT JUN 26 2004

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 800 PM MDT

* AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SAN PATRICIO...OR ABOUT 19 MILES EAST OF
  RUIDOSO...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER HONDO AT 705 PM MDT
  7 MILES SOUTHWEST OF PICACHO AT 725 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3362 10494 3345 10549 3332 10529 3316 10525
          3316 10494
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:35 PM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 26, 2:35 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT SAT JUN 26 2004

.DISCUSSION...THUNDERSTORM CHANCES AND MODES MAIN CONCERNS.

ANOTHER ACTIVE DAY FOR THUNDERSTORMS OVER NM TODAY. ACTIVITY OVER
NRN MOUNTAINS AND NE PLAINS BEING WATCHED FOR PERSISTENT RAINS OVER
AREAS WHICH RECEIVED NOTABLE RAINS LAST FEW DAYS AS PRECIPITABLE
WATER VALUES AROUND 1 INCH FLOW INTO STORMS. BEST INSTABILITY OVER
NE PLAINS/NE HIGHLANDS. 19Z LAPS CAPES FROM 1200-2000J/KG...AND 18Z
ETA20 INITIALIZED 35-40C K INDICES. ETA20 SHOWS K INDICES TO SPIKE
AT 21Z WHILE SFC BASED INSTABILITY PARAMETERS DECREASE RAPIDLY THIS
EVENING. THEREFORE FEEL HEAVY RAIN/FLOODING SITUATION MOST PRESSING
OVER THE NEXT 3-6 HOURS...WITH A STRAY STORM WITH LARGE HAIL PSBL
OVER THE NEXT COUPLE OF HOURS. DO NOT THINK FLOODING SITUATION WILL
BE WIDESPREAD OR OVERLY SIGNIFICANT...SO WILL NOT ISSUE FLOOD WATCH.

OVER THE SW...PLENTY OF ACTION AS WELL. TEMP/MOISTURE PROFILES
INDICATE SOME POSSIBILITY OF STRONG WINDS FROM STORMS...BUT MOST
LIKELY NOT SEVERE. MEANWHILE...LOWER MID RIO GRANDE VALLEY SITS DRY
IN BETWEEN. HOWEVER STILL A FAIR SHOT OF GETTING SOME RAIN THIS
EVENING FROM COLLIDING OUTFLOWS. IN FACT...ETA 20 CONTINUES TO SHOW
CONVECTION OVERNIGHT SPAWNED BY SE FETCH OF MOISTURE UP THE VALLEY.
THEREFORE HAVE INCLUDED POPS ALL NIGHT IN ABQ METRO AREA...BUT
REALLY NO SIGNIFICANT CHANGES TO REST OF PCPN FORECAST TONIGHT.

ON SUNDAY...HAVE ADDED MENTION OF DRY T IN FAR WEST AS A MODEST
PUNCH OF DRIER AIR INVADES FROM THE WEST AS A RIPPLE TOPS THE UPPER
RIDGE OVER SW NM. OVERALL MOISTURE/SHEAR LOOKS BEST NEAR CENTRAL MTN
CHAIN...BUT SVR THREAT NOT MUCH BETTER THAN TODAY AS HIGH PRESSURE
ALOFT BUILDS A BIT OVER CENTRAL NM.

MODELS HAVE CONVERGED ON A SOLUTION NOT REALLY BRINGING A COLD FRONT
INDUCED NE FLOW INTO THE STATE SUNDAY/MONDAY...ALTHOUGH GFS STILL A
BIT MORE AGGRESSIVE WITH ESE FLOW. CERTAINLY THUNDERSTORM OUTFLOWS
COULD ENHANCE ANY WINDS ACROSS THE ERN PLAINS AND INTO THE RIO
GRANDE VALLEY. AT THIS TIME WILL GO WITH A LIGHT SE CANYON WIND
SUNDAY NIGHT...WHICH IS ALSO SUPPORTED BY THE MET GUIDANCE.

INTO NEXT WEEK...PATTERN CHANGES VERY LITTLE WITH PREDOMINANTLY
AFTN/EVE THUNDERSTORMS FORECAST EACH DAY...ESPECIALLY CENTRAL/EAST.
PROGS INDICATE THAT UPPER HIGH MAY SHIFT EASTWARD ENOUGH TO ALLOW
SPURTS OF SUBTROPICAL MOISTURE TO ENTER THE FRAY BY MIDWEEK. IF THIS
PANS OUT...DIURNAL TEMP RANGES MAY NEED TO BE NARROWED A FEW
DEGREES...KD
&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 057/090 056/088 056 19111
GALLUP.................... 048/087 049/085 048 19112
GRANTS.................... 051/085 050/083 049 19213
GLENWOOD.................. 055/092 057/089 060 19122
CHAMA..................... 045/077 045/075 045 19333
LOS ALAMOS................ 051/081 050/077 050 19334
RED RIVER................. 038/071 041/070 042 19344
TAOS...................... 044/078 046/078 047 19334
SANTA FE.................. 051/080 051/078 051 19344
SANTA FE AIRPORT.......... 053/083 053/081 053 19334
ESPANOLA.................. 053/084 052/083 053 19324
ALBUQUERQUE HEIGHTS....... 063/088 063/086 063 19223
ALBUQUERQUE VALLEY........ 061/091 063/087 063 19223
ALBUQUERQUE FOOTHILLS..... 060/084 060/083 060 19234
ALBUQUERQUE WEST MESA..... 062/089 062/086 061 19223
SOCORRO................... 060/090 057/088 059 19223
SANDIA PARK/CEDAR CREST... 052/082 053/080 053 19344
MORIARTY/ESTANCIA......... 052/085 054/082 054 19344
CARRIZOZO................. 055/088 058/083 057 19234
RUIDOSO................... 052/077 055/076 055 19244
RATON..................... 049/076 048/076 051 19544
LAS VEGAS................. 048/078 047/076 049 19444
ROY....................... 051/079 053/077 053 19544
CLAYTON................... 056/078 057/076 055 19544
SANTA ROSA................ 055/085 058/084 056 19344
TUCUMCARI................. 060/084 061/082 060 19444
FORT SUMNER............... 058/086 060/085 059 19334
CLOVIS.................... 059/084 060/082 059 19334
PORTALES.................. 059/085 060/083 060 19334
ROSWELL................... 063/090 063/085 063 19334
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

19
Hazardous weather outlook, Jun 26, 6:00 AM MDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUN 26 2004

NMZ001>021-026-271200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...AN ISOLATED
STRONG THUNDERSTORM IS POSSIBLE EAST OF THE CENTRAL MOUNTAIN CHAIN
LATER THIS AFTERNOON AND EVENING. HAIL TO ONE HALF INCH...WIND GUSTS
TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH ANY OF THESE
STORMS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE THREAT FOR
THUNDERSTORMS WILL PERSIST OVER MUCH OF NEW MEXICO SUNDAY THROUGH
TUESDAY...AND WILL BE CONFINED ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN FOR THE REMAINDER OF THE WORK WEEK. AN ISOLATED STRONG
THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS EAST
OF THE CENTRAL MOUNTAIN CHAIN SUNDAY THROUGH TUESDAY. HAIL TO ONE
HALF INCH...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINFALL ARE
POSSIBLE WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

46/DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:02 PM MDTSevere Thunderstorm WarningABQLincoln58 min
Jun 26, 6:23 PM MDTSevere Thunderstorm WarningABQQuay67 min
Jun 26, 7:08 PM MDTSevere Thunderstorm WarningABQCurry67 min
Jun 26, 8:42 PM MDTSevere Thunderstorm WarningABQDe Baca63 min
Jun 26, 8:48 PM MDTSevere Thunderstorm WarningABQChaves57 min
Jun 27, 5:22 PM MDTSevere Thunderstorm WarningABQGuadalupe53 min
Jun 27, 5:58 PM MDTSevere Thunderstorm WarningABQQuay62 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.